Alert archive / Maine / Tornado Warnings in 2006
Tornado Warning 3, NWS Caribou, ME
NWS Caribou, ME issued this tornado warning at Aug 1, 2006, 10:46 PM EDT for Piscataquis County, Maine. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2006, 10:46 PM EDT (02:46 UTC)
- Expired
- Aug 1, 2006, 11:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Caribou, ME
- Area
- Counties, with a storm outline in the text
County Piscataquis County, ME
The radar
The Caribou radar (KCBW), 137 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 1, 9:07 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Caribou, ME (KCAR), launched 00:00Z, 2.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS51 KCAR 020247 TORCAR MEC021-020330- /O.NEW.KCAR.TO.W.0003.060802T0246Z-060802T0330Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CARIBOU ME 1046 PM EDT TUE AUG 1 2006 THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN PISCATAQUIS COUNTY IN NORTH CENTRAL MAINE... * UNTIL 1130 PM EDT. * AT 1042 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 11 MILES WEST OF KOKADJO...OR ABOUT 14 MILES NORTH OF GREENVILLE...MOVING SOUTHEAST AT 55 MPH. * THE TORNADO WILL BE NEAR... 7 MILES SOUTHWEST OF KOKADJO BY 1050 PM EDT... 9 MILES NORTHEAST OF GREENVILLE BY 1055 PM EDT... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS OF 75 MPH OR MORE. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT WEDNESDAY MORNING FOR NORTHERN MAINE. LAT...LON 4577 6951 4558 6985 4525 6932 4551 6903 $$ NOUHAN
2 follow-up statements
000 WWUS51 KCAR 020258 SVSCAR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 1056 PM EDT TUE AUG 1 2006 MEC021-020330- /O.CON.KCAR.TO.W.0003.000000T0000Z-060802T0330Z/ PISCATAQUIS ME- 1056 PM EDT TUE AUG 1 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT FOR SOUTHERN PISCATAQUIS COUNTY... AT 1054 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 6 MILES EAST OF KOKADJO MOVING EAST-SOUTHEAST AT 35 MPH. THE TORNADO WILL BE NEAR... BARNARD AND KATAHDIN IRON WORKS BY 1110 PM EDT WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT WEDNESDAY MORNING FOR NORTHERN MAINE. LAT...LON 4577 6951 4558 6985 4525 6932 4551 6903 $$ NOUHAN
000 WWUS51 KCAR 020331 SVSCAR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 1128 PM EDT TUE AUG 1 2006 MEC021-020338- /O.EXP.KCAR.TO.W.0003.000000T0000Z-060802T0330Z/ PISCATAQUIS ME- 1128 PM EDT TUE AUG 1 2006 ...THE TORNADO WARNING FOR SOUTHERN PISCATAQUIS COUNTY EXPIRES AT 1130 PM EDT... DOPPLER RADAR INDICATES LESS ROTATION WITH THE THUNDERSTORM THAT PROMPTED THE TORNADO WARNING AS THE STORM MOVES EAST-SOUTHEAST INTO CENTRAL PENOBSCOT COUNTY...THEREFORE THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT WEDNESDAY MORNING FOR NORTHERN MAINE. LAT...LON 4577 6951 4558 6985 4525 6932 4551 6903 $$ NOUHAN
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this tornado warning went out at Aug 1, 9:28 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Aug 1, 9:28 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 928 PM EDT TUE AUG 1 2006 .SYNOPSIS...A WARM FRONT WILL CROSS THE AREA LATER THIS EVENING. THIS FRONT WILL BE ACCOMPANIED BY WARMING TEMPERATURES...HIGHER HUMIDITY AND A CHANCE OF SHOWERS AND THUNDERSTORMS. A COLD FRONT WILL THEN MOVE SOUTHEAST ACROSS THE REGION ON WEDNESDAY BEFORE STALLING JUST OFF THE MAINE COAST WEDNESDAY NIGHT. WARM AND HUMID CONDITIONS CAN BE EXPECTED ON WEDNESDAY BEFORE THIS FRONT MOVES THROUGH...ALONG WITH A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS. A WAVE OF LOW PRESSURE TRACKING EAST ALONG THIS FRONT MAY KEEP CONDITIONS UNSETTLED ON THURSDAY...ESPECIALLY OVER DOWNEAST MAINE. HIGH PRESSURE WILL BEGIN TO BUILD INTO THE REGION LATER THURSDAY BRINGING COOLER AND LESS HUMID CONDITIONS BACK TO THE AREA LATER IN THE WEEK. && .SHORT TERM /REST OF TONIGHT/... HAVE UPDATED THE ZONES TO REFLECT THE SEVERE THUNDERSTORM WATCH FOR ALL BUT DOWNEAST UNTIL 2 AM EDT. HAVE ADJUSTED WORDING IN THE DOWNEAST ZONES. NO OTHER CHANGES AT THIS TIME. && .MARINE... NO CHANGES TO MARINE FORECAST ON UPDATE. && .PREVIOUS DISCUSSION... SYNOPSIS...A WARM FRONT WILL CROSS THE AREA LATER THIS EVENING. THIS FRONT WILL BE ACCOMPANIED BY WARMING TEMPERATURES...HIGHER HUMIDITY AND A CHANCE OF SHOWERS AND THUNDERSTORMS. A COLD FRONT WILL THEN MOVE SOUTHEAST ACROSS THE REGION ON WEDNESDAY BEFORE STALLING JUST OFF THE MAINE COAST WEDNESDAY NIGHT. WARM AND HUMID CONDITIONS CAN BE EXPECTED ON WEDNESDAY BEFORE THIS FRONT MOVES THROUGH...ALONG WITH A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS. A WAVE OF LOW PRESSURE TRACKING EAST ALONG THIS FRONT MAY KEEP CONDITIONS UNSETTLED ON THURSDAY...ESPECIALLY OVER DOWNEAST MAINE. HIGH PRESSURE WILL BEGIN TO BUILD INTO THE REGION LATER THURSDAY BRINGING COOLER AND LESS HUMID CONDITIONS BACK TO THE AREA LATER IN THE WEEK. SHORT TERM /TONIGHT AND WEDNESDAY/... MAIN CONCERN TONIGHT INTO WEDNESDAY CONTINUES TO BE SEVERE WX THREAT. AS WARM FRONT LIFTS NORTH THIS EVENING THE POSSIBILITY OF A THUNDERSTORM CLUSTER DEVELOPING OVER QUEBEC AND MOVING SOUTHEAST OVER THE AREA EXISTS. AS OF 1830 UTC A COUPLE OF CLUSTERS WERE MOVING WEST OF OUR AREA WHILE NEW THUNDERSTORMS CLUSTERS OVER QUEBEC FURTHER EAST HAD NOT YET DEVELOPED. GIVEN THIS UNCERTAINTY WILL BEEF UP WORDING SOME TONIGHT TO MENTION LOCALLY HEAVY RAIN WITH IN ANY THUNDERSTORMS. WIND DAMAGE WOULD BE THE PRIMARY THREAT SHOULD ANY SEVERE STORMS DEVELOP...HOWEVER WITH NO STORMS FIRING UPSTREAM YET...WILL NOT MENTION WIND DAMAGE YET...BUT THIS WILL NEED TO BE MONITORED. THE AREA WILL ONLY BRIEFLY MAKE IT INTO THE WARM SECTOR BEFORE A COLD FRONT CROSSES THE AREA WEDNESDAY MORNING. WRF & GFS ARE SIMILAR THROUGH MIDDAY WEDNESDAY BUT DIVERGE AFTER THAT. THE WRF KEEPS PUSHING THE COLD FRONT SOUTH WHILE THE GFS STALLS IT OVER SOUTHERN AREAS. HAVE LEANED TOWARD THE GFS SOLUTION BUT CUT BACK SOME ON ITS POPS/QPF. LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... THE GFS WAS USED INTO FRIDAY MORNING & THEN WENT HEAVILY W/THE HPC GRIDS THIS FCST PACKAGE. FRONTAL BOUNDARY SLIDING S THROUGH THE STATE ON THURSDAY WILL MAKE SLOW PROGRESS TO THE COAST. THE GFS HAS BACKED AWAY FROM ITS PREV RUNS OF SIGNIFICANT SFC LOW ON THE FRONT & KEEPING MORE QPF ACROSS INTERIOR DOWNEAST. HUNG ONTO CHC POPS EARLY ON THURSDAY & THEN DRIED THINGS OUT BY MID AFTERNOON AS THE FRONT GETS INTO THE WATERS. DRYING TREND INTO SUNDAY & THEN ANOTHER FRONT ACPHS THE CWA LATE SUNDAY NIGHT INTO MONDAY W/SHOWERS AND THUNDERSTORMS. FRONT IS FCST TO CLEAR THE REGION BY MONDAY NIGHT W/MUCH COOLER TEMPERATURES ON TAP FOR NEXT TUESDAY. WE ARE TALLLING UPPER 60S TO LOWER 70S N & MID/UPPER 70S ACROSS DOWNEAST. AVIATION... VFR CONDITIONS TO DROP INTO MVFR CATEGORY BY LATE EVENING (03- 05Z) W/APCH OF WM FRONT LIFTING N. CONDITIONS TO DETERIORATE FROM SW TO NE W/CIGS GOING TO 2K FT & VSBYS 3-5SM. CONDITIONS COULD BRIEFLY GO IFR W/HVY RAFL & TSRAS. MARINE... NO HEADLINES THIS GO AROUND IN THE SHORT TERM. SWELL TO CONTINUE W/HEIGHTS APCHG 5 FT FOR A BRIEF PERIOD EARLY WED & THEN HEIGHTS FALL BACK SOME AS WINDS GO MORE WNW W/PASSING OF THE CD FRONT. WINDS 10 TO 15 FALLING BACK TO AROUND 10 KTS BY WEDNESDAY NIGHT. KEPT MENTION OF FOG IN THERE THROUGH TONIGHT. MARINE OBS SHOWING VSBYS RUNNING < 2 NM. LONG TERM: USED THE GFS WINDS FROM THU INTO THE WEEKEND. WINDS COME BACK UP LATE THU NIGHT INTO EARLY FRI W/SURGE OF NELY WINDS (15-20 KTS). ADJUSTED SEAS ACCORDINGLY DURING THE TIMEFRAME & THEN BROUGHT THEM BACK DOWN AS WINDS COME DOWN W/SFC HIGH MOVING IN FROM THE W LATER FRI INTO SAT. CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. UPDATE...FITZSIMMONS SHORT TERM/MARINE...LULOFS LONG TERM/MARINE...HEWITT AVIATION...LULOFS
Hazardous weather outlook, Aug 1, 5:48 AM EDT, 16 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 548 AM EDT TUE AUG 1 2006 ANZ050-MEZ001>006-010-011-015>017-029>032-021000- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 548 AM EDT TUE AUG 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE...TODAY AND TONIGHT AN APPROACHING WARM FRONT WILL BRING WARMER TEMPERATURES AND INCREASING HUMIDITY TO THE REGION TODAY...ALONG WITH THE CHANCE OF SHOWERS AND THUNDERSTORMS. SOME OF THE THUNDERSTORMS COULD BECOME STRONG TO SEVERE AND THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED ALL OF NORTHERN AND DOWNEAST MAINE IN A SLIGHT RISK AREA FOR SEVERE WEATHER INTO TONIGHT. THE MAIN THREAT FROM THESE STORMS WILL BE STRONG DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING AND VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY VERY WARM AND CONTINUED HUMID CONDITIONS WILL PERSIST ON WEDNESDAY IN ADVANCE OF A COLD FRONT WHICH WILL MOVE SOUTHEAST ACROSS THE REGION. THE HIGHEST TEMPERATURES CAN BE EXPECTED OVER INTERIOR DOWNEAST MAINE WHERE HIGHS IN THE LOWER TO MID 90S ARE POSSIBLE. THE COLD FRONT WILL BRING A CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS...ESPECIALLY TO AREAS IN ADVANCE OF THIS FRONT INCLUDING CENTRAL AND DOWNEAST MAINE. ONCE AGAIN...SOME STORMS COULD BECOME STRONG TO POSSIBLY SEVERE. SHOWERS AND THUNDERSTORMS MAY CONTINUE WEDNESDAY NIGHT INTO THURSDAY OVER CENTRAL AND DOWNEAST MAINE AS A WAVE OF LOW PRESSURE APPROACHES FROM THE GREAT LAKES. HIGH PRESSURE WITH COOLER AND LESS HUMID CONDITIONS SHOULD BUILD INTO THE REGION LATER THURSDAY AND REMAIN THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND AGAIN ON WEDNESDAY. KHW
In the hours before
Special weather statement, Aug 1, 5:15 PM EDT, 5 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
515 PM EDT TUE AUG 1 2006
MEZ001-003-004-012215-
AROOSTOOK...SOMERSET AND PISCATAQUIS COUNTIES...
515 PM EDT TUE AUG 1 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK...SOMERSET AND
PISCATAQUIS COUNTIES...
AT 512 PM EDT...DOPPLER WEATHER RADAR INDICATED A LINE OF SHOWERS
AND THUNDERSTORMS WITH GUSTY WINDS...STRETCHING FROM 11 MILES NORTH
OF DAAQUAM TO 19 MILES SOUTHWEST OF BILLY-JACK DEPOT. THE LINE WAS
MOVING SOUTHEAST AT 35 TO 40 MPH.
LOCATIONS NOW IN THE PATH OF THIS LINE INCLUDE...
DAAQUAM AT 515 PM EDT
NINE-MILE BRIDGE...BILLY-JACK DEPOT AT 530 PM EDT
BAKER LAKE AT 535 PM EDT
CLAYTON LAKE AT 545 PM EDT
THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
GUSTY WINDS...UP TO 35 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4683 7006 4584 7061 4586 6971 4678 6945
FITZSIMMONSSpecial weather statement, Aug 1, 6:00 PM EDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
600 PM EDT TUE AUG 1 2006
MEZ003-004-010-012300-
SOMERSET AND PISCATAQUIS COUNTIES...
600 PM EDT TUE AUG 1 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...SOMERSET AND PISCATAQUIS
COUNTIES...
AT 555 PM EDT...DOPPLER WEATHER RADAR INDICATED A CLUSTER OF
THUNDERSTORMS WITH GUSTY WINDS 14 MILES SOUTHWEST OF BAKER LAKE. THE
CLUSTER OF THUNDERSTORMS WAS MOVING SOUTHEAST AT 35 TO 40 MPH.
LOCATIONS NOW IN THE PATH OF THIS STORM INCLUDE...
ROCKWOOD AND MOOSEHEAD AT 630 PM EDT
LOBSTER LAKE AT 635 PM EDT
KOKADJO AT 645 PM EDT
RIPOGENUS...GREENVILLE AT 650 PM EDT
THIS STORM HAS THE POTENTIAL TO PRODUCE...
GUSTY WINDS...UP TO 40 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4630 6996 4597 7038 4537 6975 4576 6896
FITZSIMMONSSpecial weather statement, Aug 1, 6:46 PM EDT, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
646 PM EDT TUE AUG 1 2006
MEZ003-004-010-012345-
SOMERSET AND PISCATAQUIS COUNTIES...
646 PM EDT TUE AUG 1 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...SOMERSET AND PISCATAQUIS
COUNTIES...
AT 644 PM EDT...DOPPLER WEATHER RADAR INDICATED A CLUSTER OF
THUNDERSTORMS WITH GUSTY WINDS 5 MILES NORTH OF BILLY-JACK DEPOT.
THE STORM WAS MOVING SOUTHEAST AT 35 TO 40 MPH.
LOCATIONS NOW IN THE PATH OF THIS STORM INCLUDE...
BILLY-JACK DEPOT AT 650 PM EDT
BAKER LAKE AT 655 PM EDT
CAUCOMGOMOC LAKE AT 720 PM EDT
CHESUNCOOK...LOBSTER LAKE...ROCKWOOD AT 735 PM EDT
RIPOGENUS AT 745 PM EDT
THIS STORM HAS THE POTENTIAL TO PRODUCE...
GUSTY WINDS...UP TO 35 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4653 6991 4602 7036 4528 6947 4592 6886
FITZSIMMONSSpecial weather statement, Aug 1, 7:40 PM EDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
740 PM EDT TUE AUG 1 2006
MEZ003-004-020030-
SOMERSET AND PISCATAQUIS COUNTIES...
740 PM EDT TUE AUG 1 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...SOMERSET AND PISCATAQUIS
COUNTIES...
AT 735 PM EDT...DOPPLER WEATHER RADAR INDICATED A CLUSTER OF
THUNDERSTORMS WITH GUSTY WINDS 15 MILES NORTHWEST OF BILLY-JACK
DEPOT. THIS CLUSTER OF THUNDERSTORMS WAS MOVING SOUTHEAST AT 30 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 830 PM EDT INCLUDE...
BILLY-JACK DEPOT... BAKER LAKE... CAUCOMGOMOC LAKE...
CHAMBERLAIN LAKE... CHESUNCOOK...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
GUSTY WINDS...UP TO 45 MILES AN HOUR...
HEAVY RAINFALL...WITH AMOUNTS UP TO THREE-QUARTERS OF AN INCH
CAUSING PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4662 7024 4601 7072 4582 6906 4650 6893
FITZSIMMONSSpecial weather statement, Aug 1, 8:25 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
825 PM EDT TUE AUG 1 2006
MEZ010-031-020130-
PISCATAQUIS COUNTY...
825 PM EDT TUE AUG 1 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS COUNTY...
AT 823 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
GUSTY WINDS 7 MILES NORTHWEST OF GREENVILLE. THE STORM WAS MOVING
EAST AT 35 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 930 PM EDT INCLUDE...
GREENVILLE... BROWNVILLE JUNCTION...
MILO...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...UP TO A QUARTER OF AN INCH...
GUSTY WINDS...UP TO 45 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...5 TO 10 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4571 6970 4548 6986 4518 6895 4545 6883
WEITLICHSpecial weather statement, Aug 1, 9:37 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
937 PM EDT TUE AUG 1 2006
MEZ004-005-010-011-015-031-020230-
PISCATAQUIS AND PENOBSCOT COUNTIES...
937 PM EDT TUE AUG 1 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS AND PENOBSCOT
COUNTIES...
AT 932 PM EDT...DOPPLER WEATHER RADAR INDICATED A BROKEN LINE OF
THUNDERSTORMS WITH GUSTY WINDS...STRETCHING FROM 6 MILES NORTHEAST OF
KOKADJO TO 10 MILES SOUTHWEST OF GUILFORD. THE LINE WAS MOVING EAST
AT 35 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 1030 PM EDT INCLUDE...
MONSON... KOKADJO... GUILFORD...
DEXTER... DOVER-FOXCROFT...
BROWNVILLE JUNCTION... MILO...
EAST CORINTH... KENDUSKEAG...
THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
HAIL...UP TO A QUARTER OF AN INCH...
GUSTY WINDS...UP TO 45 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...5 TO 10 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4582 6945 4496 6960 4484 6873 4567 6855
WEITLICHThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:14 PM EDT | Severe Thunderstorm Warning | CAR | Somerset | 46 min |
| Aug 1, 8:25 PM EDT | Special Weather Statement | CAR | Somerset | 65 min |
| Aug 1, 9:34 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis, Somerset | 56 min |
| Aug 1, 9:37 PM EDT | Special Weather Statement | CAR | Penobscot | 53 min |
| Aug 1, 9:57 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 63 min |
| Aug 1, 10:16 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis | 59 min |
| Aug 1, 10:30 PM EDT | Flash Flood Warning | CAR | Piscataquis | 3 hr |
| Aug 1, 10:30 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis | 50 min |
| Aug 1, 10:50 PM EDT | Special Weather Statement | CAR | Penobscot | 55 min |
| Aug 1, 11:01 PM EDT | Special Weather Statement | CAR | Aroostook | 59 min |
| Aug 1, 11:10 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot, Piscataquis | 65 min |
| Aug 2, 12:01 AM EDT | Special Weather Statement | CAR | Penobscot | 59 min |
| Aug 2, 6:35 PM EDT | Special Weather Statement | CAR | Penobscot | 55 min |
| Aug 2, 7:30 PM EDT | Special Weather Statement | CAR | Penobscot, Piscataquis | 60 min |
| Aug 2, 7:54 PM EDT | Special Weather Statement | CAR | Hancock, Washington | 66 min |
Nearby
Tornado Warnings in Maine, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.